Alert archive / Arizona / Lake Wind Advisories in 2021

Lake Wind Advisory 9, NWS Las Vegas, NV

June 6, 2021

NWS Las Vegas, NV issued this lake wind advisory at Jun 6, 2021, 12:31 PM MST. It took effect at Jun 7, 2021, 12:00 PM MST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jun 6, 2021, 12:31 PM MST (19:31 UTC)
In effect from
Jun 7, 2021, 12:00 PM MST
Expired
Jun 7, 2021, 8:00 PM MST
In force
8 hr
Issued by
NWS Las Vegas, NV

The text

As transmitted.

400 
WWUS75 KVEF 061931
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
1231 PM PDT Sun Jun 6 2021

AZZ036-NVZ021-071300-
/O.NEW.KVEF.LW.Y.0009.210607T1900Z-210608T0300Z/
/O.CON.KVEF.LW.Y.0008.000000T0000Z-210607T0300Z/
Lake Mead National Recreation Area-
Including Bullhead City, Oatman, Mohave Valley, Hoover Dam, 
and Laughlin
1231 PM PDT Sun Jun 6 2021 /1231 PM MST Sun Jun 6 2021/

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM THIS 
EVENING... 

...LAKE WIND ADVISORY IN EFFECT FROM NOON TO 8 PM MONDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 35 mph. 

* WHERE...In Arizona, Lake Mead National Recreation Area. In 
  Nevada, Lake Mead National Recreation Area.

* WHEN...During the afternoon and evening hours today and Monday.

* IMPACTS...Strong winds and rough waves on area lakes will 
  create hazardous conditions for small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
4 follow-up statements
548 
WWUS75 KVEF 070252
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
752 PM PDT Sun Jun 6 2021

AZZ036-NVZ021-071300-
/O.EXP.KVEF.LW.Y.0008.000000T0000Z-210607T0300Z/
/O.CON.KVEF.LW.Y.0009.210607T1900Z-210608T0300Z/
Lake Mead National Recreation Area-
Including Bullhead City, Oatman, Mohave Valley, Hoover Dam, 
and Laughlin
752 PM PDT Sun Jun 6 2021 /752 PM MST Sun Jun 6 2021/

...LAKE WIND ADVISORY IS IN EFFECT FROM NOON TO 8 PM PDT
MONDAY...


* WHAT...South winds 15 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...In Arizona, Lake Mead National Recreation Area. In 
  Nevada, Lake Mead National Recreation Area.

* WHEN...During the afternoon and evening hours Monday. The Lake
  Wind Advisory for Sunday expired at 8 PM.

* IMPACTS...Strong winds and rough waves on area lakes will 
  create hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
626 
WWUS75 KVEF 071255
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
555 AM PDT Mon Jun 7 2021

AZZ036-NVZ021-080300-
/O.CON.KVEF.LW.Y.0009.210607T1900Z-210608T0300Z/
Lake Mead National Recreation Area-
Including Bullhead City, Oatman, Mohave Valley, Hoover Dam, 
and Laughlin
555 AM PDT Mon Jun 7 2021 /555 AM MST Mon Jun 7 2021/

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM NOON PDT /NOON MST/
TODAY TO 8 PM PDT /8 PM MST/ THIS EVENING...

* WHAT...South winds 15 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...In Arizona, Lake Mead National Recreation Area. In 
  Nevada, Lake Mead National Recreation Area.

* WHEN...During the afternoon and early evening hours today. 

* IMPACTS...Strong winds and rough waves on area lakes will 
  create hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
990 
WWUS75 KVEF 071856
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
1156 AM PDT Mon Jun 7 2021

AZZ036-NVZ021-080300-
/O.CON.KVEF.LW.Y.0009.210607T1900Z-210608T0300Z/
Lake Mead National Recreation Area-
Including Bullhead City, Oatman, Mohave Valley, Hoover Dam, 
and Laughlin
1156 AM PDT Mon Jun 7 2021 /1156 AM MST Mon Jun 7 2021/

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/
THIS EVENING...

* WHAT...South winds 15 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...Lake Mead National Recreation Area.

* WHEN...During the afternoon and early evening hours today.

* IMPACTS...Strong winds and rough waves on area lakes will create
  hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
534 
WWUS75 KVEF 080243
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
743 PM PDT Mon Jun 7 2021

AZZ036-NVZ021-080345-
/O.EXP.KVEF.LW.Y.0009.000000T0000Z-210608T0300Z/
Lake Mead National Recreation Area-
Including Bullhead City, Oatman, Mohave Valley, Hoover Dam, 
and Laughlin
743 PM PDT Mon Jun 7 2021 /743 PM MST Mon Jun 7 2021/

...LAKE WIND ADVISORY WILL EXPIRE AT 8 PM THIS EVENING...

Winds have gradually subsided this evening across the Colorado
River Valley and are forecast to continue to do so overnight.
Therefore wind and wave hazards on the lakes are expected to
end by 8PM.

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this lake wind advisory went out at Jun 6, 8:30 AM MST, 4 hours 1 minute earlier.

Area forecast discussion, Jun 6, 8:30 AM MST, 4 hours 1 minute before
Area Forecast Discussion
National Weather Service Las Vegas NV
830 AM PDT Sun Jun 6 2021

.SYNOPSIS...Gusty south to southwest winds and decreasing
temperatures can be expected today through the middle of the coming
week as a low pressure system slowly moves inland from the Eastern
Pacific.
&&

.UPDATE...Dry and breezy conditions expected today, while a slight
decline in heights will begin a downward trend in the very hot
temperatures experienced the past several days. Current
temperatures in Las Vegas are running about 3 degrees below this
time yesterday, with an afternoon high expected to be a few degrees
shy of yesterday.  Greater cooling expected during the week as a
deepening trough develops along the West Coast.  Current forecast is
in good shape and no updates are needed this morning.

-Outler

&&

.SHORT TERM...Sunday through Tuesday.

Strong high pressure that brought the record breaking temperatures
to the region over the past few days has weakened as a Pacific
trough moves into the area. Today will start a downward trend in
temperatures with highs today about 3-5 degrees lower than Saturday.
Highs will continue to drop Monday and eventually bottoming out by
Tuesday and Wednesday. Highs on Tuesday are expected to be about 3-6
degrees below normal which would be the first below normal
temperatures we have seen in about 2 weeks. As typical in the Desert
SW, when we see temperatures drop like this we can expect increasing
wind speeds. Breezy to windy conditions will be seen each afternoon
through mid week leading to increased fire danger as winds are
expected to gust between 30-40 mph. These winds will also create
hazardous boating conditions which led to the issuance of a Lake
Wind Advisory which will be in effect this afternoon and early
evening for Lake Mead and Lake Mohave.

.LONG TERM...Wednesday through Saturday.

Wind forecast for Wednesday continues to increase, especially across
Lincoln and Nye counties. There still remains some uncertainty with
the position and strength of the deepening Pacific trough as it
swings inland on Wednesday , so will need to watch the trends for
this system as it will influence the wind forecast. Winds should be
high enough either way for dangerous fire conditions to develop at
least Wednesday afternoon.

Confidence continues to decrease for the second half of the week as
the upper level system moves through the Desert Southwest. In
general, zonal flow or broad troughing will settle in over the
region, which will bring cooler temperatures and continued breezy
afternoon. Thursday should be the coolest day of the week and below
normal temperatures are possible. The progressive weather pattern
continues into the weekend as long range models hint at another deep
trough moving into central California. Ensemble forecasts show high
likelihood that it will remain dry into the weekend, but temperature
and wind forecasts will need to be fine tuned as we get closer.
&&

.FIRE WEATHER...Sustained south to southwest winds 20 to 25 mph and
gusts to around 35 mph can be expected across much of the region
each day leading to critical fire weather conditions Sunday through
Wednesday across much of southern Nevada and northwest Arizona. Red
Flag Warnings are in effect from noon today until 8 PM Monday
evening. Fire Weather Watches are in effect Tuesday afternoon
through Wednesday evening.
&&

.AVIATION...For McCarran...Southwest winds gusting 20 to 30 knots
can be expected through Wednesday, strongest in the afternoons,
before finally subsiding Thursday. No operationally significant
clouds or weather expected.

For the rest of southern Nevada, northwest Arizona and southeast
California...South to southwest winds gusting 20 to 30 knots are
expected each afternoon through Tuesday, then gusts of 30 to 40
knots will be possible Wednesday, especially in south central Nevada
and Inyo county California. Winds should finally subside in most
areas Thursday. No operationally significant clouds or weather
expected through the period.
&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.
&&

SHORT TERM/FIRE WEATHER...Gorelow
AVIATION...Morgan

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

Nearby

Lake Wind Advisories in Arizona, 2021Lake Wind Advisories in Nevada, 2021Every lake wind advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.